Alert archive / Georgia / Flash Flood Warnings in 2019

Flash Flood Warning 7, NWS Tallahassee, FL

July 19, 2019Worth County, Georgia

NWS Tallahassee, FL issued this flash flood warning at Jul 19, 2019, 6:13 PM EDT for Worth County, Georgia. It was in force for 92 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 19, 2019, 6:13 PM EDT (22:13 UTC)
Expired
Jul 19, 2019, 7:45 PM EDT
In force
92 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Flood severity
None

County Worth County, GA

The radar

The Moody AFB radar (KVAX), 119 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.2 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2019-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1003 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2019-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1003 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
1151 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-26 m²/s²
0-3 km storm-relative helicity
-28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

272 
WGUS52 KTAE 192213
FFWTAE
GAC321-192345-
/O.NEW.KTAE.FF.W.0007.190719T2213Z-190719T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
613 PM EDT Fri Jul 19 2019

The National Weather Service in Tallahassee has issued a

* Flash Flood Warning for...
  Worth County in south central Georgia...

* Until 745 PM EDT.

* At 613 PM EDT, Doppler radar indicated thunderstorms producing
  heavy rain across the warned area. Flash flooding is expected to
  begin shortly.

* Some locations that will experience flooding include...
  Sylvester, Poulan, Marine Corps Logistics Base, Terrell, Sumner,
  Warwick, Bridgeboro, Gordy, Livingston, Sylvester Airport, Anderson
  City, Tempy, Parkerville, Powelltown, Red Rock, Pritchetts,
  Gammage, Crestwood, Shingler and Isabella.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3184 8386 3180 8380 3162 8380 3162 8371
      3157 8365 3143 8367 3139 8365 3135 8400
      3147 8398 3148 8400 3155 8400 3156 8398
      3163 8401 3165 8399 3165 8402 3172 8403
      3176 8399 3180 8401 3180 8398 3185 8395

$$

42-DVD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Jul 19, 3:33 PM EDT, 2 hours 40 minutes earlier.

Area forecast discussion, Jul 19, 3:33 PM EDT, 2 hours 40 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
333 PM EDT Fri Jul 19 2019

.NEAR TERM [Through Tonight]...

Shower and thunderstorms will continue to persist several hours
after sunset over land, with the main threats being gusty winds
and heavy rainfall. With PWATs approaching 2" across the region
and weak steering flow in place, localized flooding will be an
issue this afternoon as storms yield rainfall rates of up to
2"/hour at times. As storms wane inland overnight, convection
offshore will pick up. Mostly cloudy skies overnight will preclude
widespread fog, but patchy fog will be possible in areas where
soils are saturated from rains this afternoon. Temperatures
overnight will cool into the low to mid 70s.

.SHORT TERM [Saturday Through Sunday Night]...

The weak upper level low that brought widespread showers and
thunderstorms will slowly traverse west across the Gulf coast
through the weekend. In its wake a slightly drier airmass moving
in from the southeast will keep thunderstorm coverage a little
lower through the weekend. Expect shower coverage to be greatest
west of Tallahassee/Albany on Saturday with coverage further
reducing on Sunday where only 30 to 40 POPs are anticipated across
the forecast area and most focused along the seabreeze.

Temperatures will remain in the lower 90s with a potential cool
down (albeit slight) on the horizon for next week as a weak front
pushes southeast.

.LONG TERM [Monday Through Friday]...

The region will be situated between two upper level ridges on
Monday with isolated to scattered showers expected in the
afternoon. Through next week, the upper level ridge to our east
will begin to break down as a large central US trough amplifies
and digs southeast. This trough will bring a weak cold front into
the region on Tuesday but indications are that it will stall
somewhere near the coast or over inland portions of southeast AL
or southern GA. Depending where it stalls, expect locations along
and ahead of the front to remain in a much wetter pattern than
normal. This front should stick around through the middle of next
week and possibly towards the end of the week, though its length
of stay will depend how quickly the Bermuda high rebuilds in from
the east.

With the increased cloud cover with the front, temperatures will
trend cooler and fall into the upper 80s and near 90.

&&

.AVIATION...
[Through 18Z Saturday]

Scattered SHRA/TSRA continue across parts of the tri-state region at
this hour, with the most likely terminal to see impacts in the next
few hours being VLD. Will have to monitor DHN and TLH for potential
storms moving in later this afternoon. Reductions in CIGS/vsby as
well as gusty and erratic winds will be possible with these storms.
Backed off on fog overnight from the inherited TAFs, but patchy fog
will be possible, especially near terminals that see a lot of
rainfall this afternoon.

&&

.MARINE...

Winds will remain on the lighter side through the next week and
generally at or below 10 knots through the period. Seas will also
remain on the lower side and only around 1 to 3 feet through the
next 7 days. Shower and thunderstorm chances will be greatest in
the overnight and morning hours with lesser coverage expected in
the afternoon.

&&

.FIRE WEATHER...

KBDI values have been creeping up, but there's a wet pattern
on tap for the weekend. 20 ft winds will be light and RH
values will be mostly above 50%, so no red flag conditions
are forecast.

&&

.HYDROLOGY...

Local rivers are below action stage. Rainfall chances return to
normal over the weekend, but looking ahead into next week a cold
front will likely stall somewhere over the southeast bringing the
possibility for well above normal rainfall chances beginning
in the middle of next week.
&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   72  92  72  93  73 /  20  50  10  40  10
Panama City   76  87  75  88  76 /  40  40  20  30  20
Dothan        74  91  72  92  73 /  40  60  20  40  10
Albany        74  92  74  93  75 /  40  50  20  30  10
Valdosta      72  91  72  92  73 /  20  40  10  40  10
Cross City    74  92  74  91  74 /  20  30  10  40  10
Apalachicola  76  88  75  88  76 /  40  40  10  40  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Pullin
SHORT TERM...Dobbs
LONG TERM...Dobbs
AVIATION...Pullin
MARINE...Dobbs
FIRE WEATHER...Nguyen
HYDROLOGY...Dobbs

In the hours before

Special weather statement, Jul 19, 4:19 PM EDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
419 PM EDT Fri Jul 19 2019

ALZ069-GAZ142-192045-
Houston AL-Early GA-
419 PM EDT Fri Jul 19 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HOUSTON AND
SOUTHWESTERN EARLY COUNTIES UNTIL 445 PM EDT/345 PM CDT/...

At 418 PM EDT/318 PM CDT/, Doppler radar was tracking a strong
thunderstorm near Columbia, or 13 miles southeast of Headland. This
storm was nearly stationary.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Ashford, Columbia, Gordon, Howards Mill, Sigma, Pearce, Rock Hill,
Barber, Pleasant Plains, Farley Nuclear Plant, Cedar Springs, Hilton
and Sawhatchee.

LAT...LON 3114 8498 3118 8524 3131 8523 3131 8509
      3133 8508 3134 8509 3135 8499
TIME...MOT...LOC 2018Z 267DEG 4KT 3124 8515

42-DVD
Local storm report, Jul 19, 4:22 PM EDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
422 PM EDT FRI JUL 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     TSTM WND DMG     3 W PLEASANT PLAINS     31.31N 85.28W
07/19/2019                   HOUSTON            AL   911 CALL CENTER

            ONE TREE DOWN CR 22 NEAR HOUSTON-HENRY
            COUNTY LINE IN AL.

&&

NGUYEN
Special weather statement, Jul 19, 4:36 PM EDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
436 PM EDT Fri Jul 19 2019

GAZ142-143-192100-
Miller GA-Early GA-
436 PM EDT Fri Jul 19 2019

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MILLER AND SOUTHERN EARLY
COUNTIES UNTIL 500 PM EDT...

At 436 PM EDT, Doppler radar was tracking a strong thunderstorm near
Columbia, or 12 miles southwest of Blakely, moving east at 5 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Colquitt, Centerville, Gordon, Damascus, Saffold, Howards Mill,
Mayhaw, Rock Hill, Cuba, Killarney, Enterprise, Harmony Church Rd/hwy
45, Cedar Springs, Old Damascus, Jeterville, Hentown, Hilton and
Sawhatchee.

LAT...LON 3131 8469 3118 8470 3107 8472 3111 8504
      3112 8506 3116 8508 3116 8509 3119 8511
      3123 8510 3126 8511 3128 8511 3129 8509
      3133 8508
TIME...MOT...LOC 2036Z 269DEG 6KT 3124 8508

42-DVD
Special weather statement, Jul 19, 4:48 PM EDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
448 PM EDT Fri Jul 19 2019

GAZ123>131-144-145-192145-
Tift GA-Worth GA-Dougherty GA-Lee GA-Baker GA-Terrell GA-Irwin GA-
Mitchell GA-Calhoun GA-Turner GA-Ben Hill GA-
448 PM EDT Fri Jul 19 2019

...SIGNIFICANT WEATHER ADVISORY FOR IRWIN AND TURNER COUNTIES IN
SOUTH CENTRAL GEORGIA...DOUGHERTY...NORTHEASTERN MITCHELL...
SOUTHWESTERN LEE...NORTHERN BAKER AND EASTERN CALHOUN COUNTIES IN
SOUTHWESTERN GEORGIA...TIFT COUNTY IN SOUTH CENTRAL GEORGIA...
SOUTHEASTERN TERRELL COUNTY IN SOUTHWESTERN GEORGIA...BEN HILL AND
WORTH COUNTIES IN SOUTH CENTRAL GEORGIA UNTIL 545 PM EDT...

At 447 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Leary to Ocilla. Movement was east at 10
mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Tifton, Albany, Ashburn, Ocilla, Fitzgerald, Sylvester, Putney,
Baconton, Poulan, Ty Ty, Leary, Phillipsburg, Mystic, Unionville,
East Albany, Marine Corps Logistics Base, Turner City, Walker, Worth
and Terrell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3164 8301 3161 8306 3156 8306 3148 8311
      3148 8334 3146 8337 3139 8338 3133 8459
      3162 8459 3164 8458 3162 8458 3162 8455
      3168 8453 3180 8307 3177 8300
TIME...MOT...LOC 2047Z 282DEG 9KT 3147 8456 3160 8325

42-DVD
Local storm report, Jul 19, 5:49 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
549 PM EDT FRI JUL 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0548 PM     FLASH FLOOD      ALBANY                  31.58N 84.18W
07/19/2019                   DOUGHERTY          GA   911 CALL CENTER

            SEVERAL FLOODING REPORTS ACROSS ALBANY, GA.

&&

NGUYEN
Local storm report, Jul 19, 6:07 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
607 PM EDT FRI JUL 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TSTM WND DMG     4 NE SUMNER             31.55N 83.68W
07/19/2019                   WORTH              GA   911 CALL CENTER

            POWER OUTAGES IN SYLVESTER AND A TREE DOWN
            EAST OF TOWN.

&&

NGUYEN

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 8:41 PM EDTSpecial Weather StatementTAEGrady34 min
Jul 18, 9:07 PM EDTSpecial Weather StatementTAEGrady38 min
Jul 19, 3:48 PM EDTSpecial Weather StatementTAELanier27 min
Jul 19, 4:12 PM EDTSpecial Weather StatementTAEColquitt33 min
Jul 19, 4:36 PM EDTSpecial Weather StatementTAEMiller24 min
Jul 19, 4:48 PM EDTSpecial Weather StatementTAEBen Hill, Dougherty, Irwin, Tift, Turner, Worth57 min
Jul 19, 5:06 PM EDTSevere Thunderstorm WarningTAEBen Hill, Irwin, Tift, Turner, Worth54 min
Jul 19, 5:12 PM EDTAreal Flood AdvisoryTAEDougherty, Lee2 hr
Jul 19, 5:18 PM EDTAreal Flood AdvisoryTAEBen Hill, Irwin, Tift, Turner, Worth117 min
Jul 19, 5:24 PM EDTFlash Flood WarningTAEDougherty, Lee96 min
Jul 19, 5:41 PM EDTFlash Flood WarningTAEBaker, Mitchell94 min

Nearby

Flash Flood Warnings in Georgia, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.